Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 128, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 6, 2016, 5:03 AM CDT for Barton County, Jasper County, Vernon County, Missouri. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 5:03 AM CDT (10:03 UTC)
- Expired
- Jul 6, 2016, 6:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barton County, MO, Jasper County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:30 AM CDT | TSTM WND DMG | 2 N Carl Junction, MO | LARGE TREE DOWN AT HIGHWAY YY AND COUNTY ROAD 284 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:19 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3444 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820
WUUS53 KSGF 061003
SVRSGF
MOC011-097-217-061100-
/O.NEW.KSGF.SV.W.0128.160706T1003Z-160706T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 AM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
JASPER COUNTY IN SOUTHWESTERN MISSOURI...
BARTON COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 600 AM CDT
* AT 502 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR UNIONTOWN TO NEAR GIRARD TO NEAR WEST MINERAL
TO NEAR OSWEGO...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JOPLIN... CARTHAGE...
WEBB CITY... PRAIRIE STATE PARK...
CARL JUNCTION... LAMAR...
GALENA... ORONOGO...
CARTERVILLE... DUQUESNE...
SARCOXIE... DUENWEG...
JASPER... GOLDEN CITY...
LIBERAL... AIRPORT DRIVE...
ALBA... SHELDON...
MULBERRY... PURCELL...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 10 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3781 9462 3777 9407 3735 9409 3730 9408
3729 9405 3705 9406 3706 9462
TIME...MOT...LOC 1002Z 276DEG 57KT 3781 9503 3759 9487 3731 9490 3712
9515
HAIL...<.75IN
WIND...60MPH
$$
CRAMER2 follow-up statements
882
WWUS53 KSGF 061024
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 AM CDT WED JUL 6 2016
MOC011-097-217-061100-
/O.CON.KSGF.SV.W.0128.000000T0000Z-160706T1100Z/
VERNON MO-JASPER MO-BARTON MO-
524 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHERN VERNON...JASPER AND BARTON COUNTIES...
AT 524 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MULBERRY TO 8 MILES SOUTHEAST OF MINDENMINES TO NEAR
GALENA...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JOPLIN... CARTHAGE...
WEBB CITY... PRAIRIE STATE PARK...
CARL JUNCTION... LAMAR...
GALENA... ORONOGO...
CARTERVILLE... DUQUESNE...
SARCOXIE... DUENWEG...
JASPER... GOLDEN CITY...
LIBERAL... AIRPORT DRIVE...
ALBA... SHELDON...
MULBERRY... PURCELL...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 10 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3781 9462 3777 9407 3735 9409 3730 9408
3729 9405 3705 9406 3706 9462
TIME...MOT...LOC 1024Z 277DEG 47KT 3758 9461 3736 9453 3713 9466
HAIL...<.75IN
WIND...60MPH
$$
CRAMER633
WWUS53 KSGF 061058
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 AM CDT WED JUL 6 2016
MOC011-097-217-061108-
/O.EXP.KSGF.SV.W.0128.000000T0000Z-160706T1100Z/
VERNON MO-JASPER MO-BARTON MO-
558 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VERNON...JASPER AND
BARTON COUNTIES WILL EXPIRE AT 600 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN KANSAS...AND SOUTHWESTERN MISSOURI.
LAT...LON 3781 9462 3777 9407 3735 9409 3730 9408
3729 9405 3705 9406 3706 9462
TIME...MOT...LOC 1056Z 276DEG 57KT 3758 9461 3736 9453 3713 9466
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:41 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 6, 2:41 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
241 AM CDT WED JUL 6 2016
.SYNOPSIS...
Issued at 241 AM CDT Wed Jul 6 2016
Thunderstorm complex in Kansas was maintaining itself early this
morning and continues to produce severe wind gusts. A new severe
thunderstorm watch was issued covering western two tiers of
counties in CWA through 9 am. HRRR was one of the only models to
have a handle on KS convection tonight and it starts to bring
convection into western CWA by 10-11z and quickly sweeps it across
the CWA during the morning hours. Convection was being aided by
decent low level jet of 30 to 40 kts...which is veering to the
southwest and should become more westerly by daybreak.
The convection and leftover outflows may throw a bit of a wrench
in temperature forecasts today, but due to the quick movement,
still think the current heat advisory will be in decent shape.
The main focus will be with convection this morning into the early
afternoon and if any renewed convection will develop later today
along resultant boundaries from this mornings convection. Also,
what cloud cover and convection will do to temperatures...mainly
in the eastern CWA.
&&
.SHORT TERM...(Today and tonight)
Issued at 241 AM CDT Wed Jul 6 2016
Severe thunderstorm watch goes until 9 AM and should see most of
the convection east of the watch box by then and also diminishing
in severity. With the convection sliding into the eastern Ozarks
by mid to late morning should have plenty of time to heat up in
the wake of the convection out west where the heat advisory is
currently in effect. Due to the uncertainty on cloud
cover/precipitation extent this afternoon in the east, am not
planning on extending any further to the northeast towards Lake of
the Ozarks or Rolla at this time...but this area will need to be
monitored for possible extension later today should clearing take
place quicker. Have temperatures rising into the low to mid 90s
again today with heat index values from the upper 90s (south
central MO) to the 105 to 108 range within the advisory area out
west.
.LONG TERM...(Thursday through Tuesday)
Issued at 241 AM CDT Wed Jul 6 2016
Calculations have heat index values just shy of advisory criteria
on Thursday, so will need to monitor this today as well for the
possibility of needing an advisory in western CWA again on
Thursday. While we can't rule out scattered convection in the wake
of this mornings chances, we are expecting most of the area to
remain dry until Friday. A stronger shortwave will track east
across the upper MS valley into the Great Lakes which will help to
drag a cold front into the area on Friday and offer up better
chances for convection then. Shortwave energy undercutting ridging
and weak flow aloft through the weekend into early next week will
keep precipitation chances in the forecast. Temperatures look to
be around normal for this time of year.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1222 AM CDT Wed Jul 6 2016
For the KSGF/KJLN/KBBG tafs: Will watch thunderstorm trends over
the Plains in the near term. Some weakening thunderstorms are
expected to move into the area toward 12z. Outside of
thunderstorms expect vfr conditions. Continued a mention of low
level wind shear with increasing low level winds early in the taf
period.
&&
.SGF Watches/Warnings/Advisories...
MO...Heat Advisory from noon today to 8 PM CDT this evening for
MOZ055-066>068-077>080-088>090-093-094-101.
KS...Heat Advisory from noon today to 8 PM CDT this evening for
KSZ073-097-101.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...DSAHazardous weather outlook, Jul 6, 2:59 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 259 AM CDT WED JUL 6 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 259 AM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... A THUNDERSTORM COMPLEX MOVING OUT OF CENTRAL AND EASTERN KANSAS EARLY THIS MORNING IS EXPECTED TO PUSH EAST INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BETWEEN 4 AM AND 7 AM. SOME OF THESE STORMS MAY PRODUCE DAMAGING THUNDERSTORM WIND GUSTS IN EXCESS OF 60 MPH EARLY THIS MORNING. THESE THUNDERSTORMS WILL THEN TRACK EAST ACROSS THE REMAINDER OF THE OZARKS THIS MORNING BUT SHOULD BE ON THE DIMINISHING TREND. ADDITIONAL THUNDERSTORM ACTIVITY MAY REDEVELOP ALONG ANY RESIDUAL OUTFLOW BOUNDARIES DURING THE AFTERNOON OVER THE EASTERN OZARKS. A FEW STRONG TO SEVERE STORMS WOULD BE POSSIBLE THIS AFTERNOON WITH ANY REDEVELOPMENT WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER RISKS. IN THE WAKE OF THE THUNDERSTORMS OVER WESTERN MISSOURI THIS MORNING...HOT AND HUMID CONDITIONS WILL REDEVELOP OVER THE AREA DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS INTO WESTERN MISSOURI. AFTERNOON HEAT INDEX VALUES OF 105 TO 108 WILL BE POSSIBLE THERE AND A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES OF 100 TO NEAR 105 DEGREES WILL OCCUR ON THURSDAY AFTERNOON AS WELL...WITH THE HOTTEST CONDITIONS EXPECTED ALONG AND NORTH OF INTERSTATE 44. HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100 DEGREES WILL THEN OCCUR FRIDAY INTO THE WEEKEND. A FEW THUNDERSTORMS MAY ALSO BE POSSIBLE AT TIMES THROUGH THE WEEK INTO THE WEEKEND...BUT WIDESPREAD ACTIVITY IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING OVER SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:33 AM CDT | Special Weather Statement | SGF | Dallas, Greene, Polk, Webster | 42 min |
| Jul 6, 9:06 AM CDT | Special Weather Statement | SGF | Taney | 24 min |
| Jul 6, 9:24 AM CDT | Special Weather Statement | SGF | Douglas | 51 min |
| Jul 6, 9:53 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 19 min |
| Jul 6, 9:56 AM CDT | Special Weather Statement | SGF | Wright | 34 min |
| Jul 6, 10:23 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Shannon, Texas | 52 min |
| Jul 6, 10:26 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark | 34 min |
| Jul 6, 10:53 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.